Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 13, 2021, 8:52 PM EDT for Venango County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 8:52 PM EDT (00:52 UTC)
- Expired
- Aug 13, 2021, 9:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.25 in
- Wind
- 40
County Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted.
238
WWUS81 KCLE 140052
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
852 PM EDT Fri Aug 13 2021
PAZ003-140115-
Crawford PA-
852 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central
Crawford County through 915 PM EDT...
At 851 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, or 13 miles north of Oil City, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville and Hydetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 7961 4162 7974 4163 7974 4176 7962
4172 7961
TIME...MOT...LOC 0051Z 210DEG 23KT 4161 7963
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SaundersWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 13, 7:04 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 13, 7:04 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 704 PM EDT Fri Aug 13 2021 .SYNOPSIS... A cold front will move southeast across the area tonight. An area of high pressure will build east across the region this weekend into early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Widespread thunderstorms have begun to develop across the area this evening. A weak line is associated with the actual frontal boundary south of Toledo, however storms that have developed out front of the boundary have become strong. They have also begun to set up in an orientation conducive to training, which has begun to increase the chances of flooding, particularly along portions of the lakeshore at this time. These storms will continue to move east into the early overnight hours, likely weakening as the sun sets and the area loses diurnal instability. A Severe Thunderstorm Watch remains in effect for the southwestern tier of counties through 11 PM tonight. Previous Discussion... Southwest winds have advected higher dew points this morning to between 69-73 by 20Z across the area ahead of an advancing cold front and upper-level trough. Current mesoanalysis has a strong instability gradient over the area with near 2500 J/kg MLCAPE towards central Ohio down to less than 500 J/kg over far northeast Ohio and northwest Pennsylvania. There is also fairly strong MLCIN over northeast Ohio and northwest Pennsylvania, though mostly sunny skies should have no problem eroding this CIN through the next several hours. An area of 30-40 knots of effective bulk shear currently over lower Michigan, southern Ontario, and Lake Erie should continue to move southeast to our area over the next several hours. Modeled reflectivity from CAMs show convective initiation around 20Z or so, with severe potential shortly after. Latest satellite imagery showing some isolated convective initiation with some isolated storms west of Mansfield. Will expect increased storm coverage as instability increases and CIN decreases. As vertical wind shear increases, we should see some amount of organization of storms, with some amount of upscale growth to a broken line of storms, due to flow parallel to the front. Damaging winds will be the primary wind threat, due to DCAPE up to near 1000 J/kg and theta- e differences of 15-25 C. However, it's possible there could be isolated large hail with mid-level lapse rates of around 6.5 deg/C and forecast MUCAPE to greater than 3000 J/kg. PWAT of near 1.7 inches along with flow parallel to the front is also favorable for flooding. Will have to monitor for training and/or backbuilding storms this afternoon/evening. The front may be a bit slow to clear the southeastern part of the area tonight, so have precipitation chances lingering across Northeast Ohio and Northwest PA into early tonight. Behind the front, high pressure builds into the Great Lakes region, bringing with it cooler temperatures, much lower humidity and mostly sunny skies. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... In the mid- to upper-levels, westerly to southwesterly flow resides over our CWA during this period as we become sandwiched between a building ridge along the U.S. east coast and a trough over the Upper Midwest and northern Great Plains. At the surface, a high pressure center moves from the eastern Great Lakes toward southern New England while associated ridging affects our region. Expect an uptick in humidity, especially Monday and Monday night, as a low- level return flow of warm and moist air from the southern Gulf Stream and Gulf of Mexico becomes established in our area. Fair weather through Sunday night should be followed by possible showers and thunderstorms Monday and Monday night as a surface warm front approaches and then passes through from the south. Afternoon highs should range from the mid 70's to lower 80's. Overnight lows in the mid 50's to lower 60's Sunday night should moderate to widespread 60's Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Some uncertainty exists regarding the evolution of the mid- to upper- level pattern. However, latest ensemble means depict troughing persisting over the northern Great Plains/Upper Midwest and ridging persisting along and near the U.S. east coast, which should allow westerly to southwesterly flow aloft to continue over our CWA. At the surface, we should remain along the western periphery of an expansive ridge and in a low-level return flow of warm and humid air from the Gulf of Mexico and/or southern Gulf Stream. Of note, the remnants of Tropical Cyclone Fred may move generally northward and through our area around mid-week. This pattern will include an unstable atmosphere over our area with periodic, mainly daytime heating-driven chances of showers and thunderstorms. Afternoon highs mainly in the 80's and overnight lows in the 60's to lower 70's are expected. && .AVIATION /18Z Friday THROUGH Wednesday/... Showers and thunderstorms have begun to develop across much of the area ahead of an approaching cold, with widespread lightning occurring as seen on satellite. As a result, have opted to keep prevailing thunder at CLE with VCTS and tempo thunder at other terminals through 03/04Z. Gusty winds up to 35 knots are possible in the strongest storms, along with heavy rainfall. This could result in the reduction of visibilities to MVFR and possibly IFR at times. The only terminal without weather concerns this evening is TOL as the frontal boundary has already pushed south of that area and conditions are expected to remain VFR. As the cold front moves east across the area this evening into the overnight hours, showers and thunderstorms will diminish west to east and VFR conditions should persist. Winds behind the front will shift to northwesterly then northerly at 5-10 knots. Dry conditions are expected for Saturday. Outlook...Non-VFR possible with occasional showers and thunderstorms Monday night and Tuesday. && .MARINE... A cold front will drift southeast across Lake Erie through this evening, shifting southwesterly winds to northerly. These northerly winds will freshen to around 15 knots through Saturday morning, allowing waves to build to 2 to 4 feet along and near the southern lakeshore. Conditions still look to be marginal for a Small Craft Advisory, so refrained from issuing one. Northerly winds shift to northeasterly later Saturday as high pressure builds from the west. Waves should subside to no larger than 1 to 3 feet. Relatively-quiet marine conditions are expected this Sunday through Wednesday as the aforementioned ridge continues affecting Lake Erie. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Campbell/Saunders SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...Campbell MARINE...Jaszka
Hazardous weather outlook, Aug 13, 4:48 PM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 448 PM EDT Fri Aug 13 2021 OHZ003-006>009-013-014-017>023-027-028-036-037-PAZ001>003-142100- Lucas-Wood-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Marion- Morrow-Northern Erie-Southern Erie- 448 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Scattered thunderstorms are likely through this evening, some of which could become strong to severe. Damaging winds are the primary threat. Heavy rain may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-142100- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 448 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-142100- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore- 448 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Scattered thunderstorms are likely through this evening, some of which could become strong to severe. Damaging winds are the primary threat. Heavy rain may produce localized flash flooding. There is a moderate risk of rip currents along the Lake Erie shore overnight tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ029>033-038-047-142100- Richland-Ashland-Wayne-Stark-Mahoning-Holmes-Knox- 448 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 438 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Scattered thunderstorms are likely through this evening, some of which could become strong to severe. Damaging winds are the primary threat. Heavy rain may produce localized flash flooding. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 13, 7:59 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
759 PM EDT Fri Aug 13 2021
OHZ022-023-033-140030-
Portage OH-Mahoning OH-Trumbull OH-
759 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southeastern
Portage, southwestern Trumbull and western Mahoning Counties through
830 PM EDT...
At 758 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ravenna, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Warren, Ravenna, Newton Falls, Lordstown, Leavittsburg, Atwater,
Edinburg, Windham, Craig Beach, Deerfield, Wayland, South Canal,
Turnpike Interchange and Berlin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Ohio.
&&
LAT...LON 4096 8109 4099 8109 4099 8124 4118 8124
4127 8089 4093 8086
TIME...MOT...LOC 2358Z 268DEG 20KT 4109 8116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SaundersLocal storm report, Aug 13, 8:05 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TSTM WND DMG 2 SW CONNEAUT LAKE 41.58N 80.33W
08/13/2021 CRAWFORD PA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&Local storm report, Aug 13, 8:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
811 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 1 ESE HUDSON 41.24N 81.44W
08/13/2021 SUMMIT OH PUBLIC
GAS STATION CANOPY BLOWN OVER. TIME
ESTIMATED VIA RADAR.
&&
RCSpecial weather statement, Aug 13, 8:32 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
832 PM EDT Fri Aug 13 2021
OHZ023-033-140100-
Mahoning OH-Trumbull OH-
832 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of southern Trumbull
and northeastern Mahoning Counties through 900 PM EDT...
At 832 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lordstown, or near Warren, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Youngstown, Warren, Niles, Hubbard, Cortland, Newton Falls,
Lordstown, Vienna Center, Hilltop, Maplewood Park, Leavittsburg,
Austintown, Girard, Vienna, McDonald, Orangeville, Yankee Lake, North
Jackson, Churchill and Howland Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern Ohio.
&&
LAT...LON 4106 8087 4117 8099 4145 8052 4110 8052
TIME...MOT...LOC 0032Z 241DEG 24KT 4118 8085
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SaundersLocal storm report, Aug 13, 8:36 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
836 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 7 N TOWNVILLE 41.78N 79.86W
08/13/2021 CRAWFORD PA 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&Special weather statement, Aug 13, 8:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
852 PM EDT Fri Aug 13 2021
PAZ003-140115-
Crawford PA-
852 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of east central
Crawford County through 915 PM EDT...
At 851 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, or 13 miles north of Oil City, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Titusville and Hydetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4162 7961 4162 7974 4163 7974 4176 7962
4172 7961
TIME...MOT...LOC 0051Z 210DEG 23KT 4161 7963
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit, Wayne | 29 min |
| Aug 13, 8:32 PM EDT | Special Weather Statement | CLE | Trumbull | 28 min |
| Aug 13, 8:38 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 27 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.